Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Taking Biphentin for ADHD. Has nose bleeds. Should I be concerned about blood pressure?

User rating for this question
Very Good
Answered by

Practicing since : 1997
Answered : 379 Questions
My 7 yr old daughter is on Biphentin for ADHD. She has been getting nose bleeds today....should I be concerned about her blood pressure?
Posted Tue, 11 Sep 2012 in Child Health
Answered by Dr. Santosh Kondekar 1 hour later
Hi there
I hope she is having control of hyperactivity with biphentrin… often nose bleeds in these kids are related to inadvertent trauma due to hyperactivity.
Blood pressure does change with amphetamines… so even though unlikely… and if there is no history of trauma… its better to rule.out that blood pressure is not more than 120.
If control of adhd is not adequate… discuss with your doctor regarding change of medicine. Other issues that can cause bleeding are vitamin c or vitamin k deficiency.
I hope this addresses your concern… please get back for any further assessment. Thanks
Answered from mobile.
Above answer was peer-reviewed by
Follow-up: Taking Biphentin for ADHD. Has nose bleeds. Should I be concerned about blood pressure? 38 minutes later
No evidence of trauma. Nose bleeds aren't unusual for her in the winter, but doctor's figure that's because it's so dry here in the winter. Hasn't been dry this summer though with humidity from 80-100%. I wasn't aware of the vitamin c & vitamin k definiciency link to nose bleeds so will take a look at that. Her appetite has been down since starting the medication. The plan is 20 mg until school starts & then to 30 mg. We've only been at the medication for 3 months & although the positive change in behaviour is very wonderful, I'm very nervous of the side effects. What other symptoms could she have if BP was the problem? I'm not scheduled to see her pediatrician again until Oct, but would obviously go sooner if need be...
Answered by Dr. Santosh Kondekar 1 hour later
Thanks for detailing facts
Go to a nurse or practitioner for bp check … if less than 100 … no worry for epistaxis.
Other not so common causes may be nasal crusting… polyp… foreign object stuck in nose…
Often there need not be a reason.
If it is seasonal… just applying some moisturiser or vaseline may help prevent next bleeds.
If the child is sick or has many times bleeding on same day
Emergency visit to dr is warranted.
One of rare cause we end up diagnosing in otherwise healthy kids is pivka or factor 13 deficiency but these issues of research level.
There need not be any signs of high blood pressure… and high blood pressure can't be diagnosed without checking it with bp manometer.
Thanks again…
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor